ISSN 1300-4948 | E-ISSN 2148-5607
Case Report
A case of entecavir-associated bullous fixed drug eruption and a review of literature
1 Department of Dermatology, Necmettin Erbakan University School of Medicine, Konya, Turkey  
2 Department of Pathology, Necmettin Erbakan University School of Medicine, Konya, Turkey  
Turk J Gastroenterol ; : -
DOI: 10.5152/tjg.2018.17887
Key Words: Bullous fixed drug eruption, entecavir, hepatitis b, fixed drug eruption
Abstract

 

Fixed drug eruption (FDE) is a type of drug reaction characterized by localized erythema, hyperpigmentation, and bullous at the same site(s), generally observed following every intake of a causative drug. Delayed-type cellular hypersensitivity (Type IVC) is considered to play a role in FDE etiology. Several antibiotics, barbiturates, oral contraceptives, nonsteroidal anti-inflammatory drugs, laxative-containing phenolphthalein, metronidazole, and quinine are known to be the primary drugs responsible for FDE. Bullous FDE, on the other hand, is a relatively rare form of FDE. Hepatitis B is a significant worldwide health problem, and entecavir is a common nucleoside (deoxyguanosine) analog used for treating hepatitis B; however, it has various side effects, such as lactic acidosis, myalgia, azotemia, hypophosphatemia, headache, diarrhea, pancreatitis, and neuropathy, and, in rare cases, cutaneous drug eruption. Our aim is to present a case of entecavir-associated bullous drug reaction, which has not been reported in the literature. Furthermore, we performed a review of literature to compile previously reported entecavir-associated drug reactions.

 

Cite this article as: Temiz SA, Özer İ, Ataseven A, Fındık S. A case of entecavir-associated bullous fixed drug eruption and a review of literature. Turk J Gastroenterol DOI: 10.5152/tjg.2018.17887.

Key Words
Authors
All
Reviewer's Corner
Author’s Corner
Survey
AVES | Copyright © 2018 Turkish Society of Gastroenterology | Latest Update: 22.10.2018